MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. SUCTION VALVE

AIZU OLYMPUS CO., LTD. SUCTION VALVE
Model Number MH-443
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus for evaluation.During inspection and testing, the allegation of when placing finger on suction button a tiny drop of water touched the fingertip was not confirmed.A review of the device history record (dhr) found no deviations that could have caused or contributed to the reported device problem.The dhr confirmed that the subject device was shipped in accordance with the specifications.A definitive root cause could not be determined.No abnormality in the appearance was seen, and as a result of the operation check no abnormalities were confirmed.The instruction manual provides the following: ¿inspection of the suction function, 1 depress the suction valve and confirm that water is continuously aspirated into the suction bottle of the suction pump.2 release the suction valve.Confirm that suction stops and that the valve returns smoothly to its original position.3 depress the suction valve and aspirate water for one second.4 release the suction valve for one second.5 repeat step 3 and 4 several times and confirm that no water leaks from the biopsy valve.6 remove the distal end of the endoscope from the water.Depress the suction valve and aspirate air for a few seconds to remove any water from the instrument channel and suction channel.¿ olympus will continue to monitor field performance for this device.
 
Event or Problem Description
An olympus employee reported on behalf of a customer since around may, when the doctor puts his finger on the suction button (suction valve) he feels discomfort when water droplets touch his fingertip.The device was not wet from the surroundings but from where the finger was placed.It is speculated that water seeps out from the gap between the red dot and the black part of the device.The event occurred during a diagnostic colonoscopy.There was no report of patient harm associated with this event.The customer uses kaigen wm-s, disinfection with functional water during device reprocessing.

Brand Name
SUCTION VALVE
Common Device Name
SUCTION VALVE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17336315
Report Number9610595-2023-10217
Device Sequence Number20736392
Product Code FDS
UDI-Device Identifier04953170071256
UDI-Public04953170071256
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-443
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Initial Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PCF-H190DI (2331134)
Patient SexUnknown